Alert archive / Ohio / Tornado Warnings in 2010
Tornado Warning 11, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jun 2, 2010, 8:07 PM EDT for Franklin County, Licking County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2010, 8:07 PM EDT (00:07 UTC)
- Expired
- Jun 2, 2010, 8:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Franklin County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 124 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
706
WFUS51 KILN 030007
TORILN
OHC049-089-030030-
/O.NEW.KILN.TO.W.0011.100603T0007Z-100603T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
807 PM EDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN CENTRAL OHIO...
WESTERN LICKING COUNTY IN CENTRAL OHIO...
* UNTIL 830 PM EDT.
* AT 805 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR NEW
ALBANY...MOVING EAST AT 30 MPH.
* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
FRANKLIN AND WESTERN LICKING COUNTIES...INCLUDING STATE ROUTE
310 AT STATE ROUTE 161 NEW ALBANY AND ALEXANDRIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
&&
LAT...LON 4004 8255 4007 8282 4012 8281 4012 8276
4015 8275 4016 8248
TIME...MOT...LOC 0007Z 268DEG 24KT 4011 8277
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 2, 7:43 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 2, 7:43 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 743 PM EDT WED JUN 2 2010 .SYNOPSIS... A BOUNDARY WILL BE DRAPED ALONG THE OHIO RIVER TONIGHT AND THURSDAY. THIS WILL CREATE A FAVORED TRACK FOR WEAK SURFACE LOW PRESSURE WAVES TO TRACK ALONG THROUGH THURSDAY NIGHT...WRINGING OUT SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BRIEFLY BUILD OVER THE GREAT LAKES ON FRIDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATING TO ACCOUNT FOR CONVECTION THAT FIRED ALONG A BOUNDARY TO THE WEST. STORMS WILL AFFECT NORTHWEST HALF OF CWA AND SLOWLY SPREAD EAST THIS EVENING AS THEY SLOWLY BLEND THEIR INDIVIDUAL UPDRAFTS TOGETHER AND DIE OUT LATER THIS EVENING. OUTFLOW FROM THIS SYSTEM MAY ALSO INITIATE MORE IN THE SOUTHEAST...WILL AMEND FORECAST AGAIN IF THIS OCCURS. TEMPS TONIGHT SHOULD DROP INTO THE MID TO UPPER 60S...NOT TOO FAR OFF OF CURRENT DEWPOINTS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... BOUNDARY WILL REMAIN ALONG THE OHIO RIVER THROUGH THURSDAY NIGHT UNTIL HIGH PRESSURE BUILDS IN THE GREAT LAKES REGION AND NEGATES ANY ACTIVITY THAT MAY STILL BE LINGERING ALONG IT DURING THE EVENING HOURS. WITH DAYTIME HEATING...A SCATTERED THUNDERSTORM OR DOWNSTREAM SHOWERS ARE EXPECTED DURING THE DAY AND THIS APPEARS TO HAVE A HIGHER CHANCE OF OCCURRANCE THAN CONVECTION TONIGHT. TEMPERATURES WERE ABOVE CLIMATOLOGY BUT CONSISTENT WITH WHAT WE HAVE BEEN SEEING THE LAST FEW DAYS. MID 80S AND MID 60S FOR MAX/MINS. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... MAIN UPDATE TO THE LONG TERM WAS TO INCREASE POPS SATURDAY AS MODELS ARE AGREEING A LITTLE BETTER ON THE POSSIBILITY OF THE NEXT FRONT MOVING IN A LITTLE QUICKER. THERE IS STILL QUITE A BIT OF SPREAD IN THE GUIDANCE ON TIMING BUT ENOUGH CONFIDENCE FOR A LOW CHANCE POP AT THIS POINT. HIGH PRESSURE AND DRY WEATHER ARE EXPECTED ON MONDAY AND TUESDAY. TEMPERATURES THROUGH THE PERIOD WILL HOVER AROUND CLIMATOLOGICAL NORMALS...WITH HIGHS AROUND 80 AND LOWS CLOSE TO 60. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... LINE OF THUNDERSTORMS CURRENTLY MOVING THROUGH THE TAF SITES. AFTER THIS PASSES IN THE NEXT FEW HOURS THERE WILL BE PLENTY OF LEFT OVER LOW LEVEL MOISTURE AROUND THE AREA. THIS WILL LEAD TO SOME FOG DEVELOPMENT DURING THE OVERNIGHT HOURS. WITH FRONTAL BOUNDARY AROUND THE AREA FOR THURSDAY EXPECT ADDITIONAL THUNDERSTORMS DEVELOPMENT AROUND THE AREA. .OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY AFTERNOON INTO THURSDAY NIGHT AND AND AGAIN SATURDAY THROUGH SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...FRANKS AVIATION...NOVAK
Hazardous weather outlook, Jun 2, 11:41 AM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1141 AM EDT WED JUN 2 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-030815- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1141 AM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING. THE ATMOSPHERE IS BEING CAPPED IN THE WAKE OF AN OUTFLOW BOUNDARY WHICH HAS BEEN MOVING ACROSS THE REGION THIS MORNING. PLENTY OF BREAKS IN THE CLOUDS WILL ALLOW SUFFICIENT HEATING FOR THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. A DISTURBANCE MOVING OUT OF ILLINOIS WILL LIKELY RESULT IN THUNDERSTORMS DEVELOPING AND MOVING INTO THE REGION LATER THIS AFTERNOON AND INTO THE EVENING. HOWEVER THERE IS UNCERTAINTY WHERE THE PRIMARY FOCUS WILL BE FOR THESE STORMS AND ALSO HOW STRONG THEY BECOME. THERE IS THE POTENTIAL FOR SOME STORMS TO PRODUCE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO A THREAT WITH THE POSSIBILITY OF STORMS REPEATEDLY MOVING OVER THE SAME LOCATION...WHICH COULD PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CHANCES FOR OCCASIONAL ROUNDS OF THUNDERSTORMS WILL REMAIN POSSIBLE ON THURSDAY. SEVERE WEATHER WILL CONTINUE TO BE A POSSIBILITY...ALTHOUGH THIS THREAT WILL BE MORE LIKELY ALONG AND SOUTH OF INTERSTATE 71 ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON OR THIS EVENING.
In the hours before
Special weather statement, Jun 2, 5:45 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EDT WED JUN 2 2010
OHZ042-043-051-022230-
MIAMI OH-DARKE OH-SHELBY OH-
545 PM EDT WED JUN 2 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...EASTERN DARKE
AND NORTHERN MIAMI COUNTIES THROUGH 630 PM EDT...
AT 545 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WEBSTER...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BRADFORD...COVINGTON...
PIQUA...SIDNEY AND TROY.
ALSO...HORATIO...RUSSIA...BLOOMER...NEWPORT...CIRCLE HILL...
CLAYTON...POLO AND HOUSTON ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 4032 8401 4026 8401 4001 8404 4010 8464
4033 8455
ANLocal storm report, Jun 2, 6:50 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
650 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST MIAMISBURG 39.64N 84.27W
06/02/2010 E55 MPH MONTGOMERY OH TRAINED SPOTTER
&&
ANOVAKSpecial weather statement, Jun 2, 6:51 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
651 PM EDT WED JUN 2 2010
OHZ053-054-061>063-070>072-022345-
CLINTON OH-BUTLER OH-WARREN OH-FAYETTE OH-GREENE OH-CLARK OH-
MADISON OH-MONTGOMERY OH-
651 PM EDT WED JUN 2 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MONTGOMERY...SOUTHERN MADISON...SOUTHERN CLARK...GREENE...
NORTHWESTERN FAYETTE...NORTHERN WARREN...NORTHEASTERN BUTLER AND
NORTHERN CLINTON COUNTIES THROUGH 745 PM EDT...
AT 648 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM CRYSTAL LAKES TO KETTERING TO FRANKLIN...MOVING EAST
AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BEAVERCREEK...ENON...
SPRINGBORO...BELLBROOK...YELLOW SPRINGS...SPRINGFIELD...XENIA...
WAYNESVILLE...WILBERFORCE...CEDARVILLE...SOUTH CHARLESTON AND
JAMESTOWN.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3971 8425 3988 8409 3988 8405 3995 8403
3989 8325 3960 8340 3944 8365 3949 8451Local storm report, Jun 2, 7:02 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
702 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG N PIQUA 40.15N 84.25W
06/02/2010 MIAMI OH LAW ENFORCEMENT
TREES WERE REPORTED DOWN.
&&
ANOVAKThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:09 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Fayette, Pickaway, Ross | 51 min |
| Jun 2, 8:29 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Highland, Pike, Ross and 1 more | 46 min |
| Jun 2, 8:31 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Licking, Pickaway | 44 min |
| Jun 2, 8:39 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 51 min |
| Jun 2, 8:45 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont | 45 min |
| Jun 2, 9:02 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 28 min |
| Jun 2, 9:07 PM EDT | Flash Flood Warning | ILN | Adams, Brown, Clermont, Highland | 113 min |
| Jun 2, 10:00 PM EDT | Special Weather Statement | ILN | Scioto | 60 min |
| Jun 3, 12:02 AM EDT | Areal Flood Advisory | ILN | Ross | 118 min |
| Jun 3, 12:03 AM EDT | Special Weather Statement | ILN | Ross | 42 min |
| Jun 3, 1:12 AM EDT | Special Weather Statement | ILN | Ross | 33 min |
| Jun 3, 1:28 AM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 32 min |
| Jun 3, 1:31 AM EDT | Flash Flood Warning | ILN | Ross | 3 hr |
| Jun 3, 8:46 AM EDT | Special Weather Statement | ILN | Franklin, Madison | 44 min |
| Jun 3, 5:15 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 37 min |
Nearby
Tornado Warnings in Ohio, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.